Arimidex and Insomnia

Last Modified: August 19, 2008

Share article


Question

Dear OncoLink "Ask The Experts,"

My niece has just completed a five year course of Arimidex. She is now experiencing extreme difficulty sleeping, getting to sleep, and staying asleep. Are there any indications from other women that this is a side effect? Her oncologist says "no".

Answer

Nancy Zieber, RN, MSN, CRNP, Oncology/Hematology Nurse Practitioner, responds:

I am not aware of Arimidex causing insomnia. I have checked with our pharmacist and also checked the literature again, but unfortunately there is no information on this topic. I think it is possible that the insomnia is related to the change in hormone levels caused by Arimidex, though. Regardless of the cause, she should speak with her physician about treatment for insomnia. Other thoughts - check thyroid function, limit/eliminate caffeine intake, focus on good sleep hygiene such as avoiding TV in the bedroom, etc.


News
Cognitive Behavioral Therapy Best for Cancer Patients With Insomnia

Jan 10, 2014 - Cognitive behavioral therapy for insomnia is the preferred choice over mindfulness-based stress reduction for nonpharmacologic management of insomnia in patients with cancer, according to a study published online Jan. 6 in the Journal of Clinical Oncology.



I Wish You Knew

How cancer patients have changed my life

View More



Blogs and Web Chats

OncoLink Blogs give our readers a chance to react to and comment on key cancer news topics and provides a forum for OncoLink Experts and readers to share opinions and learn from each other.




OncoLink OncoPilot

Facing a new cancer diagnosis or changing the course of your current treatment? Let our cancer nurses help you through!

Learn More